Skip Nav
Books
23 Books You Should Read This Winter
Valentine's Day
20 Sexy Gifts For Your Significant Other
Relationships
The Ultimate Dating Bucket List

Morning After Pill Emotional

Group Therapy: Is the Morning-After Pill Messing With Me?

This question is from a Group Therapy post in our TrèsSugar Community. Add your advice in the comments!


So, lately, I have been feeling really emotionally odd, and I'm not sure why.

I'm not on hormonal birth control because I don't really like the idea of taking hormones. I'm saving up for an IUD, but in the meantime, I've just been using condoms. A week ago, the condom broke, and I had to go take the morning-after pill. Since then, my emotions have been out of whack, and it's only been getting worse. I've been feeling very restless and distant about a lot of things, including my relationship.

I've been with my boyfriend for a long time, and we have had a very happy, supportive and fulfilling relationship. I love him like crazy. We live together and have definite plans to live together for the next year and a half or so. We're very good to and for one another, and I have never, ever doubted that I wanted to be with him, but all of a sudden, I'm questioning it, and it scares me. Nothing happened between us, all of a sudden I'm just feeling very different.

I have no idea why it's happening, and I want it to go away. I still love him very much, and I want to be with him - I'm just really confused. Is there any chance this could be related to taking the morning-after pill? I have never taken hormones before, mostly because I am afraid of the emotional side effects. I've heard from other people that because taking the morning-after pill is like taking a whole lot of birth control at once, the same kind of screwy emotional side-effects can occur. Is this true? When will it go away?

Have a dilemma of your own? Post it anonymously to Group Therapy for advice, and check out what else is happening in the TrèsSugar Community.

Image Source: Thinkstock
Around The Web
20 WTF Things Guys Have Actually Said To Me In Bed
How to Have the Best Orgasm
Romantic Gifts For Boyfriends
Romance Challenge
Signs You're Dating a Writer
Ways to Show Someone You Love Them
What Do Pregnancy Dreams Mean?

POPSUGAR, the #1 independent media and technology company for women. Where more than 75 million women go for original, inspirational content that feeds their passions and interests.

Join The Conversation
desote1 desote1 4 years
I have never taken it and neither has anyone around me, probably why we have so many kids ?? go figure :)
danakscully64 danakscully64 4 years
I second what JenJen said. Check to see if a PP nearby can get you an IUD for free or cheap. :) Stressing out with condoms sucks. I'm sure your emotions will return to normal soon, taking any artificial hormones can mess with everything. I decided to give the pill another go this year and within 5 days, I was so ANGRY. I mean, full blown anger. I would then explode with tears. It took a month to recover, then I was fine again. I'm sure your body will even out within the next few weeks.
jenjen82 jenjen82 4 years
Is there no planned parenthood where you can get the IUD at for free or a reduced cost?
passion8 passion8 4 years
i have taken the plan b or morning after pill and i was super agressive and aggitated and it messed with my periods for two months afterwords, so yes it is very common to have it mess with your emo's, drink more water than normal and exericse daily for the month you took it and that should help you out tremendously
Elizabeth-Grey Elizabeth-Grey 4 years
Thanks everyone! I'm the OP. @luckyduckyy - Thank you! Your response was very helpful. I'm glad to know that this is not entirely in my head. @Autumns_Elegy - If I get an IUD, I would like to get the copper, non-hormonal kind - it's called Paragard, I believe? I think it's a touch more expensive, but it lasts longer, is very effective, and, most importantly, doesn't have hormones.
lostfreak121 lostfreak121 4 years
It most definitely messes with your regular attitudes. The first time I took it I did not notice any differences, but due to an unfortunate amount of bad luck I had to take it again 2 months after that. Then my emotions were completely out of whack. I found myself sobbing for hours for no good reason when usually I am the most emotionless, cynical person possible. The bizarre thing is that it feels real and you can easily find reasons to justify why you're being emotional rather than the simple truth of having a hormonal overload! Unfortunately I did not speak to my significant other about taking Plan B so he never realized that I was being emotional, critical and distancing myself from him because of the pill. It took about until after I got my next period to settle down and I regained my rationality, yet the strain my emotions put on my relationship can definitely be felt right now. Just like luckyduckyy suggested, I really urge you to speak to your boyfriend about what is going on and that you won't be yourself for a few weeks. Yet once your body resumes its natural hormonal levels, and you still have feelings of doubt about your relationship, maybe what you're experiencing now are emotions that are buried in your subconscious. But do not make any drastic choices right now, wait it out, and then rationally think about the emotions that you're experiencing right now. Best of luck to you!
luckyduckyy luckyduckyy 4 years
"Is there any chance this could be related to taking the morning-after pill?" That would be a resounding YES. "I have heard from other people that because taking the morning-after pill is like taking a whole lot of birth control at once, the same kind of screwy emotional side-effects are very much possible. Is it this?" Well, Plan B is like taking upwards of 5 pills at once. If you're worried about regular hormonal birth control messing with your emotions, then you should be even more worried about Plan B really messing with your emotions. So, yes, the reason you are thinking and feeling weird lately is definitely because of the Plan B. You haven't put 2 and 2 together yet because the Plan B is also clouding up your judgement a bit. Don't worry though, it's temporary. "When will it go away?" Which brings me to my point. You've never used hormonal birth control before, but that's not so much the problem. Hormonal birth control is artificial, meaning it mimics your body's natural hormones, just in excess. It's meant to signal to your body that you're pregnant, so there's no need for an egg to be fertilized. Of course you're not pregnant; it's only the pills tricking your body. So all those crazy mood swings, emotions, and food cravings most people associate with pregnant women are all there for most women taking birth control pills...or Plan B. So just wait it out for another week or so. In the meantime, talk with your boyfriend, and ask him to be extra understanding of you because you're feeling really weird from the Plan B. Do something fun with him, and then also have some alone time to do something fun for yourself.
Latest Love
X